MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter detached/separated.Block h11: a flexima biliary stent was returned for analysis.A visual examination of the returned device revealed that the guide catheter was broken and kinked.Microscopic examination was performed, and it was observed that the push catheter suture hole was torn, and the suture from the push catheter suture hole was not returned with the device.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy and use of device issue user error.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were most likely the result of failure to follow the instructions for use ifu, resulting in improper deployment conditions and excessive procedural forces during attempted stent deployment.The investigation determined that the device was used in a manner inconsistent with the instructions for use.Specifically, the guidewire was not fully retracted into the delivery system prior to deployment and remained positioned within the bile duct during the attempted deployment.According to the ifu, failure to completely retract the guidewire prevents full stent deployment.Skipping this critical step most likely prevented successful deployment of the stent.The push catheter suture hole was observed torn.This damage may have occurred due to excessive force applied during attempted deployment, potentially influenced by physician technique and/or procedural tortuosity.The added pressure exerted on the suture at the torn suture hole likely caused the suture to become lodged and subsequently detach, preventing normal stent release.Additionally, there is a possibility that the same deployment force contributed to the guide catheter becoming bent, kinked, and ultimately separated, as observed during analysis.Therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat a stenosis of the upper segment of bile duct in the upper segment of bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During preparation prior to the procedure, the stent was advanced across the stenosis segment and deployed, however, the inner core could not be separated.Another flexima biliary stent was used to complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24135757
Report Number3005099803-2026-00271
Device Sequence Number10394431
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public(01)08714729162537(17)270726(10)34518811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539220
Device Catalogue NumberM00539220
Device Lot Number0034518811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer05/25/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight63 KG